Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2004, 5:06 PM CDT for Latimer County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 9, 2004, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 092206 SVRTUL OKC077-092245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT FRI APR 9 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LATIMER COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 545 PM CDT * AT 506 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF DAMON...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON... BENGAL...DAMON AND RED OAK. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3499 9544 3475 9543 3473 9506 3507 9505 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:55 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 9, 4:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 455 PM CDT FRI APR 9 2004 CELL MOVING TOWARD PITTSBURG COUNTY IS SHOWING SUPERCELL CHARACTERISTICS. THE CELL HAS TURNED MORE TO THE RIGHT WITH STORM-RELATIVE HELICITY VALUES BETWEEN 200 AND 250 M2/S2. THE STORM IS MOVING ALONG IN OR JUST SOUTH OF THE BAROCLINIC ZONE ACROSS SOUTHEAST OKLAHOMA. WHILE OVER THE TEMPERTURE-DEW POINT SPREAD SUGGESTS AN AGGRESSIVE RFD...SMALLER SPREADS IN THE FRONTAL ZONE COULD BE A LITTLE MOVE FAVORABLE FOR A TORNADO. THIS CELL IS BEING MONITORED CLOSELY. SEE THE GRAPHICS AT WWW.SRH.NOAA.GOV/TULSA/SEVERE FOR MORE DETAILS. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 9, 1:00 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI APR 9 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT GENERALLY SOUTH OF I-40... EARLY THIS AFTERNOON AN UPPER LEVEL DISTURBANCE WAS MOVING TO THE EAST ACROSS OKLAHOMA AND KANSAS. SURFACE LOW PRESSURE WAS LOCATED NEAR THE OKLAHOMA PANHANDLE WITH A FRONTAL BOUNDARY FROM NORTHWEST OKLAHOMA TRAILING DOWN INTO THE SOUTHEASTERN PART OF THE STATE. AN AREA OF RAIN ASSOCIATED WITH THE DISTURBANCE HAS BEEN MOVING ACROSS THE AREA DURING THE DAY. THE RAIN AND ASSOCIATED CLOUDS HAVE LEFT THE ATMOSPHERE RELATIVELY COOL AND STABLE OVER MUCH OF THE NORTHERN HALF OF THE AREA THIS AFTERNOON. HOWEVER...IN SOUTHERN AREAS LESS CLOUDS AND RAIN HAVE RESULTED IN WARMER TEMPERATURES AND THE POTENTIAL FOR AN INCREASINGLY UNSTABLE ATMOSPHERE THROUGH THE AFTERNOON. AS A RESULT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS GENERALLY TO THE SOUTH OF I-40 LATE THIS AFTERNOON INTO TONIGHT IN THE VICINITY OF THE FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLDER AIRMASS WILL SETTLE OVER THE AREA SATURDAY WITH OCCASIONAL RAIN ACROSS MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE MAIN EFFECT WILL BE BREEZY CONDITIONS AND MUCH BELOW NORMAL TEMPERATURES THIS WEEKEND. A LIGHT FREEZE IS POSSIBLE IN SOME SHELTERED VALLEYS OF NORTHWEST ARKANSAS AND EXTREME NORTHEAST OKLAHOMA SUNDAY NIGHT AND MONDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 9, 2:28 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 228 PM CDT FRI APR 9 2004 OKZ049-053-064>066-071-073-100100- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK- PUSHMATAHA OK- 228 PM CDT FRI APR 9 2004 SEVERE THUNDERSTORM WATCH NUMBER 13 IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 9, 3:14 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT FRI APR 9 2004
OKZ066-092115-
OKMULGEE OK-
314 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 314 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF WILSON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...OKMULGEE...HENRYETTA...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS AND ERAM.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, Apr 9, 3:53 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT FRI APR 9 2004
OKZ065-092200-
OKFUSKEE OK-
353 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 353 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BOLEY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE AND BOLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 9, 4:05 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT FRI APR 9 2004 ARZ010-011-019-020-029-OKZ060-067>070-072-074>076-100200- ADAIR OK-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MUSKOGEE OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK- WAGONER OK-WASHINGTON AR- 405 PM CDT FRI APR 9 2004 SEVERE THUNDERSTORM WATCH NUMBER 59 IN EFFECT UNTIL 900 PM CDT.
Special weather statement, Apr 9, 4:54 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI APR 9 2004
OKZ075-092300-
LATIMER OK-
454 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 454 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF HIGGINS...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...
DAMON...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 9, 4:55 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI APR 9 2004
OKZ065-071-092300-
MCINTOSH OK-OKFUSKEE OK-
455 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 455 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF WELEETKA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...RAIFORD...
VIVIAN...STIDHAM...ONAPA AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:34 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 71 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 82 min |
| Apr 9, 5:24 PM CDT | Tornado Warning | TSA | Pittsburg | 51 min |
| Apr 9, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Apr 9, 5:53 PM CDT | Tornado Warning | TSA | Latimer | 67 min |
| Apr 9, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 64 min |
| Apr 9, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 50 min |
| Apr 9, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 41 min |
| Apr 9, 6:38 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 67 min |
| Apr 9, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.